Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2000, 4:14 PM MDT for Garden County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 4:14 PM MDT (22:14 UTC)
- Expired
- Jul 10, 2000, 5:15 PM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Garden County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:17 PM MDT | Thunderstorm Wind 52 E | Oshkosh, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 102216 SVRLBF NEC069-102315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 414 PM MDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 515 PM MDT * AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF OSHKOSH...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN OPEN RANGELAND 6 MILES SOUTH OF LEWELLEN AROUND 500 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMELNT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. SHEETS/CLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:05 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 1:05 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT MON JUL 10 2000 ...TEMPS/TSRA THE MAIN FCST CHALLENGES... VISIBLE SATELLITE PICS INDICATING REMNANTS OF EARLY MORNING SW CONVECTION MOVING ACROSS THE CENTRAL PART OF THE STATE WHILE LOW CLOUDS REMAIN IN THE ONL-ANW-VTN ZONES. FURTHER W...ISENTROPIC LIFT ON THE 320K SFC GENERATING MID CLOUDS RAPIDLY. 12Z SOUNDING FROM LBF HAD > 1.5 INCHES PW WITH A WARM CLOUD DEPTH OF GREATER THAN 10K FT. WITH 12Z ETA FCST SOUNDINGS INDICATING DEEP LAYER OF ERLY FLOW BY EVENING...AND 10 KM ETA SHOWING K INDEX VALUES > 40...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. CONVECTION DEVELOPING ALREADY WRN AND SRN CWA. TRAJECTORY AR0UND UPPER HIGH WOULD BRING SHORT WAVES UP THRU CO INTO LBF CWA...AND WATER VAPOR HINTS AT WAVE MOVING THRU CO ATTM. MID LEVEL TEMPS HAVE COOLED FROM LAST NIGHTS CONVECTION...SO DON/T BELIEVE CAPPING WILL BE A PROBLEM IN THE S AND W. POPS INCLUDED IN THE NE AS WELL...BUT LATE. TUES...MODELS STILL TRYING TO BUILD RIDGE WWD...BUT AS EACH SHORT WAVE ROUNDS THE TOP...RIDGE IS FLATTENED SOME. WITH DOWNSLOPE AND DRYING TO TAKE PLACE TUESDAY...CONVECTION SHOULD BE LIMITED TO ERN HALF OF THE CWA...ALTHOUGH SWODY2 TAKES IN THE NRN ZONES. CAPE STILL QUITE HIGH FROM VTN-BBW SO WILL PLAN ON PRECIP NEAR AND E OF THIS LINE. WED...AVN SEEMS TO GENERATE PRECIP WITH DEVELOPING UPSLOPE FLOW TUESDAY NIGHT IN THE SW. BELIEVE THIS IS OVERDONE...BUT BY AFTERNOON WED...A SITUATION SIMILAR TO TODAY LOOKS TO ARISE...WITH THE AVN BRINGING IN A STRONG WAVE TO WRN NEB. WILL LEAVE WED DRY DURING THE DAY...BUT WED NIGHT PERIOD TO EXTENDED. FOR THE EXTENDED...WITH RIDGE DEVELOPING OVER ERN CO...SHOULD BE HARD PRESSED TO SEE CONVECTION DIRECTLY UNDER RIDGE AXIS...AND THINK RIDGE RUNNERS WILL BE TO THE E OF CWA. WILL WORD FRI AND SAT AS DRY AND RISK THE FLIP-FLOP. .LBF...NONnE JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 46 min |
| Jul 9, 6:54 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 66 min |
| Jul 9, 7:18 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 42 min |
| Jul 9, 7:52 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 68 min |
| Jul 10, 4:33 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
| Jul 10, 5:45 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.